MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight and ethnicity: information unknown/not provided.Date of event: the exact date of event is unknown, not provided, but the best estimate date is since (b)(6) 2020.If explanted, give date: not applicable as the lens remains implanted.Manufacturer phone number: (b)(4).Device evaluated by manufacturer: the intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported that the implanted intraocular lens (iol) in her left eye does not work as she thought it would.The patient indicated that something went wrong when the lens was being inserted which the iol slipped and was not placed properly.The patient continues to have swelling in that eye which she is seeing a specialist for it.The patient¿s main complaint is that she needs to wear glasses for near and far.Reportedly, the patient¿s retina still has swelling/inflammation.The patient has been using ophthalmic drops (combigan, dorzolamide and pred-g) twice/day for the past five months.It was indicated that she had to have an emergency surgery after her cataract surgery but no details were provided.The patient has cloudy vision and her near and distance visions are not good.The patient still has to wear glasses.The patient stated that she has had high intraocular pressure (iop) and at the present, her iop is 18 with medication.The patient has not seen any improvements and has been seeing a retina specialist.The patient¿s next appointment is on (b)(6) 2021.The patient is going to ask for stronger medications as she is frustrated because her doctor cannot take out the lens to be replaced while she has the inflammation.When the patient was asked if she has glaucoma, the response was that her doctors have not overall provided much information to her.The patient is also bothered by halos and glare.The patient was told by her doctor that they can correct her vision, but no action or surgery can be taken until her inflammation issue is resolved.The patient¿s right eye implant is fine and there are no issues with that eye.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11817558
Report Number9614546-2021-07161
Device Sequence Number3767453
Product Code MFK
UDI-Device Identifier05050474536753
UDI-Public(01)05050474536753(17)210916
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Model NumberZMA00
Device Catalogue NumberZMA00U0175
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR